MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA80
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that the cuff of this tracheostomy tube leaked while in use with a patient; it would not hold water.It was noted that this was a ventilator-dependent patient and the tracheostomy tube had to be changed out.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
One (b)(4) tracheostomy tube was returned for evaluation of the cuff.Upon visual inspection of the cuff, it was noted that there are tiny scratches throughout the entire cuff.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The product was leak tested with air, but was unable to inflate.Wall thickness of the cuff was then measured, and it passed wall thickness specification.The customer's complaint was confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7616426
Report Number3012307300-2018-02440
Device Sequence Number14008696
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/05/2022
Device Catalogue Number67HA80
Device Lot Number3379593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/24/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;